Alert archive / Texas / Tornado Warnings in 1999

Tornado Warning 18, NWS Amarillo, TX

June 24, 1999Armstrong County, Potter County, Randall County, Texas

NWS Amarillo, TX issued this tornado warning at Jun 24, 1999, 7:03 PM CDT for Armstrong County, Potter County, Randall County, Texas. It was in force for 27 min. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 24, 1999, 7:03 PM CDT (00:03 UTC)
Expired
Jun 24, 1999, 7:30 PM CDT
In force
27 min
Issued by
NWS Amarillo, TX
Area
Whole counties

Counties Armstrong County, TX, Potter County, TX, Randall County, TX

What was reported inside it

TimeReportWhereRemark
Jun 24, 7:14 PM CDTHail 1.75Amarillo, TX
Jun 24, 7:15 PM CDTHail 0.88Amarillo, TX
Jun 24, 7:20 PM CDTHail 1Amarillo, TX
Jun 24, 7:24 PM CDTHail 0.75Bushland, TX
Jun 24, 7:29 PM CDTHail 1Bushland, TX
Jun 24, 7:30 PM CDTHail 1Amarillo, TX
Jun 24, 7:33 PM CDTHail 0.75Amarillo, TX
Jun 24, 7:38 PM CDTHail 1Amarillo, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WFUS1 KAMA 250006 RRA
TORAMA
TXC011-375-381-250030-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
703 PM CDT THU JUN 24 1999

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN RANDALL COUNTY IN THE TEXAS PANHANDLE
  SOUTHERN POTTER COUNTY IN THE TEXAS PANHANDLE

* UNTIL 730 PM CDT

* AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS
  PORTION OF THE STORM WAS LOCATED IN WESTERN AMARILLO MOVING WEST
  AT 5 MPH. 

THIS IS A DANGEROUS STORM SITUATION. DO NOT RUN OUTSIDE TO FIND THE
TORNADO...SEEK SHELTER IMMEDIATELY. MOVE TO A SHELTER BELOW GROUND IF
AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS OR CUSHIONS TO COVER YOUR BODY.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 24, 2:59 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 24, 2:59 PM CDT, 4 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
259 PM CDT THU JUN 24 1999

CAPES CONT TO INCR ACRS THE PNHDLS WITH CURRENT VALUES UP TO 4000
J/KG IN THE SERN ZONES.  OUTFLOW BNDRY FROM CONVECTION IN KS ERLY
THIS MRNG STALLED SOMEWHERE BETWEEN AMA AND CDS AND IS NOW DIFFICULT
TO LOCATE.  BNDRY MAY RETURN N THIS EVENING AND BE A FOCUS FOR
CONVECTION.  WILL CONT WITH SLIGHT CHANCE POPS FOR TNGT.

SFC LOW MOVES INTO THE NRN PLAINS ON FRI WITH ATTENDING TROF
EXTENDING SWD INTO THE TX PNHDL.  APPEARS LO LVL SW FLOW WILL SETUP
ACRS THE WRN MOST ZONES WITH DRIER AIR ADVECTING IN.  WILL REMOVE THE
POPS THERE.  WILL KEEP SLGT CHC POPS IN THE CENTRAL AND ERN ZONES
THO SINCE AMS LIKELY TO BECOME UNSTABLE IN THE AFTERNOON WITH DEW
POINTS STILL IN THE 60S.  SFC LOW DVLPS SWD INTO THE OK PNHDL SAT
AFTN/EVENING WITH DRY DWNSLP FLOW CONTG IN THE WRN ZONES AND RICHER
AIR HOLDING IN THE EAST. WILL RETAIN SLGT CHC POP IN THE E AND REMOVE
POPS IN THE WEST.

FOR THE 3 TO 5 DAY FCST...HOT SUNDAY AND MONDAY AS HGHTS BUILD ACRS
THE RGN.  COLD FRONT PASSAGE POSSIBLE MONDAY NITE OR TUESDAY MRNG.

AMA BB 066/094 068/098 069 07222

.AMA...
TX...NONE.
OK...NONE.

SP

In the hours before

Special weather statement, Jun 24, 1:09 PM CDT, 5 hours 54 minutes before
OKZ001>003-TXZ001>020-242100-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
109 PM CDT THU JUN 24 1999

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES.  IF STORMS DEVELOP...A FEW
MAY BECOME SEVERE.

AN OUTFLOW BOUNDARY FROM OVERNIGHT THUNDERSTORMS WAS STRETCHED ACROSS
THE EXTREME SOUTHERN TEXAS PANHANDLE EARLY THIS AFTERNOON.
MEANWHILE...A WARM MOIST AND INCREASINGLY UNSTABLE AIRMASS EXISTED
ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES TO THE NORTH OF THIS
BOUNDARY.  FINALLY...A WEAK UPPER LEVEL DISTURBANCE IN EASTERN NEW
MEXICO WAS GRADUALLY MOVING EAST INTO WEST CENTRAL TEXAS.

THE COMBINATION OF DAYTIME HEATING AND THE APPROACH OF THE UPPER
LEVEL DISTURBANCE IS EXPECTED TO AIDE IN THE INITIATION OF ISOLATED
STRONG TO POSSIBLY SEVERE THUNDERSTORMS...PARTICULARLY ACROSS THE
SOUTHERN TEXAS PANHANDLE NEAR THE OUTFLOW BOUNDARY.  THE PRIMARY
SEVERE WEATHER THREAT WILL BE BRIEF DAMAGING WINDS AND LARGE HAIL.

SINCE SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
AREA EMERGENCY MANAGEMENT AND SKYWARN AGENCIES SHOULD REMAIN ALERT TO
THE WEATHER SITUATION.

JH
Special weather statement, Jun 24, 1:09 PM CDT, 5 hours 54 minutes before
OKZ001>003-TXZ001>020-242100-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
109 PM CDT THU JUN 24 1999

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES.  IF STORMS DEVELOP...A FEW
MAY BECOME SEVERE.

AN OUTFLOW BOUNDARY FROM OVERNIGHT THUNDERSTORMS WAS STRETCHED ACROSS
THE EXTREME SOUTHERN TEXAS PANHANDLE EARLY THIS AFTERNOON.
MEANWHILE...A WARM MOIST AND INCREASINGLY UNSTABLE AIRMASS EXISTED
ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES TO THE NORTH OF THIS
BOUNDARY.  FINALLY...A WEAK UPPER LEVEL DISTURBANCE IN EASTERN NEW
MEXICO WAS GRADUALLY MOVING EAST INTO WEST CENTRAL TEXAS.

THE COMBINATION OF DAYTIME HEATING AND THE APPROACH OF THE UPPER
LEVEL DISTURBANCE IS EXPECTED TO AIDE IN THE INITIATION OF ISOLATED
STRONG TO POSSIBLY SEVERE THUNDERSTORMS...PARTICULARLY ACROSS THE
SOUTHERN TEXAS PANHANDLE NEAR THE OUTFLOW BOUNDARY.  THE PRIMARY
SEVERE WEATHER THREAT WILL BE BRIEF DAMAGING WINDS AND LARGE HAIL.

SINCE SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
AREA EMERGENCY MANAGEMENT AND SKYWARN AGENCIES SHOULD REMAIN ALERT TO
THE WEATHER SITUATION.

JH

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:30 PM CDTSevere Thunderstorm WarningAMARandall45 min
Jun 24, 7:53 PM CDTSevere Thunderstorm WarningAMAPotter37 min

Nearby

Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.